Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 8:47 PM EDT for Buckingham County, Virginia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 8:47 PM EDT (00:47 UTC)
- Expired
- Mar 24, 2012, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 154 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 9:00 PM EDT | HAIL 1 | 2 E Glenmore, VA | |
| Mar 24, 9:23 PM EDT | HAIL 1 | Smith Store, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 6:43 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WUUS51 KRNK 250047 SVRRNK VAC029-250115- /O.NEW.KRNK.SV.W.0055.120325T0047Z-120325T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 847 PM EDT SAT MAR 24 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA * UNTIL 915 PM EDT. * AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTENARY...OR 8 MILES NORTHWEST OF DILLWYN...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CENTENARY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. && LAT...LON 3774 7854 3770 7841 3757 7852 3760 7861 TIME...MOT...LOC 0047Z 208DEG 10KT 3764 7854 $$ DS
1 follow-up statement
675 WWUS51 KRNK 250058 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 858 PM EDT SAT MAR 24 2012 VAC029-250115- /O.CON.KRNK.SV.W.0055.000000T0000Z-120325T0115Z/ BUCKINGHAM VA- 858 PM EDT SAT MAR 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR NORTHERN BUCKINGHAM COUNTY... AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CENTENARY...OR 9 MILES NORTHWEST OF DILLWYN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CENTENARY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. && LAT...LON 3774 7854 3770 7841 3757 7852 3760 7861 TIME...MOT...LOC 0058Z 208DEG 10KT 3767 7852 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 7:07 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 24, 7:07 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 707 PM EDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE TO OUR WEST WILL MOVE EAST THEN SOUTHEAST TONIGHT INTO SUNDAY. BY SUNDAY NIGHT...THE LOW WILL BE OFF THE CAROLINA COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 700 PM PM EDT SATURDAY... CLEARED WESTERN COUNTIES FOR SEVERE WATCHES WITH OVERALL SVR THREAT DIMINISHING BEHIND PRIMARY CONVECTIVE BAND. UPDATED GRIDS FOR TORNADO WATCH 109 AND TORNADO WATCH 108 REMAINS IN EFFECT. AS OF 350 PM EDT SATURDAY... A POTENT UPPER LEVEL LOW OVER TN VALLEY WILL MOVE SLOWLY SOUTHEASTWARD...CROSSING THE SOUTHERN APPALACHIANS TONIGHT AND THEN THROUGH THE CAROLINAS ON SUNDAY. THE SFC COLD FRONT HAS PROGRESSED EASTWARD INTO THE SOUTHERN APPALACHIANS AND WILL CONTINUE TO MOVE EAST INTO WESTERN NC. TORNADO WATCH 108 AND SEVERE THUNDERSTORM WATCH 105 AND 107 REMAIN IN EFFECT. CONVECTION WILL TAPER OFF OVERNIGHT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 215 PM SATURDAY... MODELS IN FAIRLY GOOD AGREEMENT THAT CLOSED UPPER LOW WILL BE SOMEWHERE NEAR THE NORTH CAROLINA COAST BY SUNDAY EVENING WITH A SURFACE REFLECTION OFF THE COAST. THE ENTIRE SYSTEM IS FORECAST TO CONTINUE AN EASTWARD DRIFT DURING THE DAY MONDAY WITH DIMINISHING CLOUDS THROUGH THE DAY. ON MONDAY A SURFACE RIDGE OVER SOUTHEAST CANADA ALONG WITH NORTHWEST FLOW ALOFT WILL BRING COOLER AIR DOWN ACROSS THE REGION...H85 TEMPS DROP TO NEAR 0C IN THE ESPECIALLY IN NORTH. THIS WILL BE CHILLY IN COMPARISON WITH THE EXTRAORDINARY WARMTH OF RECENT DAYS AND LOWS MONDAY NIGHT MAY ACTUALLY FLIRT WITH FREEZING IN THE NORTHWEST VALLEYS. MET GUIDANCE WAS CONSIDERABLY COOLER WITH THE LOWS DROPPING TEMPS BELOW FREEZING ACRS THE NEW RIVER VALLEY AND NORTH WHILE THE MAV GUIDANCE SEVERAL DEGREES WARMER. ENDED UP USING A MODEL BLEND FOR THE LOWS. HIGH PRESSURE BUILDS FURTHER SOUTH INTO THE MID-ATLANTIC ON TUESDAY WHICH SHOULD BRING CLEAR SKIES AND PLEASANT TEMPS MAINLY IN THE UPPER 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 215 PM SATURDAY... HIGH DRIFTS SOUTH AND EAST OFF THE REGION ON WEDNESDAY WITH WARMER RETURN FLOW BRINGING TEMPS BACK INTO THE 70S FOR HIGHS. COLD FRONT APPROACHES WED NIGHT AS A FAIRLY STRONG SURFACE LOW TRACKS ACROSS THE NORTHERN GREAT LAKES TOWARD NEW ENGLAND WITH CHANCES FOR SHOWERS AND FEW THUNDERSTORMS INCREASING OVERNIGHT. RENEWED HIGH PRESSURE LOOKS TO TAKE OVER THURSDAY AND FRIDAY HOWEVER WITH NO REAL SHOVE OF COOLER AIR AND TEMPS SHOULD RECOVER BACK TO WELL ABOVE NORMAL FOR LATE MARCH WHICH SHOULD ABOUT GUARANTEE THAT SOME CLIMATE SITES END UP WITH THE WARMEST MARCH ON RECORD. SEE CLIMATE SECTION FOR SOME DETAILS. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... AS OF 700 PM EDT SATURDAY... EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS. SOME OF THE STRONGER STORMS THIS EVENING MAY PRODUCE GUSTY WINDS AND LARGE HAIL. MAIN CONVECTIVE BAND MOVING INTO EASTERN PORTIONS OF CWA THIS EVENING. STRONG THUNDERSTORM NEAR LYH WILL MOVE EAST OF THE AIRPORT WITHIN THE HOUR. COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE LOWER. SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST SHOWERS. DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER SYSTEM SUNDAY NIGHT THROUGH TUESDAY. && .CLIMATE... AS OF 215 PM SATURDAY... THROUGH MARCH 23...BLACKSBURG...DANVILLE AND BLUEFIELD EASILY ON A PACE FOR A RECORD WARM MARCH. AT ROANOKE AND LYNCHBURG...WITH MUCH LONGER PERIODS OF RECORD...ONLY 1921 HAS BEEN WARMER THROUGH THIS DATE. WITH MORE THAN A WEEK LEFT IN THE MONTH AND NO REAL COLD ON THE HORIZON THE FORMER THREE SITES LOOK LIKE A SURE BET FOR WARMEST MARCH AND IT IS STILL VERY POSSIBLE AT ROANOKE AND LYNCHBURG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...KK SHORT TERM...PC LONG TERM...PC AVIATION...AMS/KK CLIMATE...
Hazardous weather outlook, Mar 24, 7:12 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 712 PM EDT SAT MAR 24 2012 NCZ003-004-020-VAZ016-017-032>034-043-252315- SURRY-STOKES-YADKIN-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-HENRY- 712 PM EDT SAT MAR 24 2012 ...TORNADO WATCH 108 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ035-044>047-058-059-252315- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 712 PM EDT SAT MAR 24 2012 ...TORNADO WATCH 109 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>011-WVZ042>045-252315- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 712 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ012>015-018>020-022>024-252315- ASHE-ALLEGHANY NC-WATAUGA-WILKES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- 712 PM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 24, 8:01 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 1 W JONES CREEK 36.71N 79.89W
03/24/2012 M2.50 INCH HENRY VA PUBLIC
&&
EVENT NUMBER RNK1200056
WHPSpecial weather statement, Mar 24, 8:03 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT SAT MAR 24 2012
VAZ046-250100-
APPOMATTOX VA-
803 PM EDT SAT MAR 24 2012
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX COUNTY...
AT 759 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF APPOMATTOX...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKLE SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR APPOMATTOX AROUND 830 PM.
LAT...LON 3731 7873 3728 7891 3730 7895 3734 7897
3743 7887
DSLocal storm report, Mar 24, 8:12 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 1 E RED BRUSH 36.47N 80.67W
03/24/2012 SURRY NC LAW ENFORCEMENT
BEECH CREEK FLOODED A PORTION OF GEORGE CHANDLER ROAD.
&&
EVENT NUMBER RNK1200057
WHPLocal storm report, Mar 24, 8:23 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
823 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 1 WSW JAVA 36.83N 79.24W
03/24/2012 E0.50 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
EVENT NUMBER RNK1200058
FISHERLocal storm report, Mar 24, 8:31 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
831 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 1 NW APPOMATTOX 37.36N 78.84W
03/24/2012 E1.00 INCH APPOMATTOX VA PUBLIC
&&
EVENT NUMBER RNK1200059
FISHERSpecial weather statement, Mar 24, 8:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 834 PM EDT SAT MAR 24 2012 VAZ047-250100- BUCKINGHAM VA- 834 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY... AT 831 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF DILLWYN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR CENTENARY AROUND 855 PM. LAT...LON 3775 7849 3764 7835 3755 7859 3762 7866 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:03 PM EDT | Special Weather Statement | RNK | Appomattox | 57 min |
| Mar 24, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 34 min |
| Mar 24, 8:34 PM EDT | Special Weather Statement | RNK | Buckingham | 26 min |
| Mar 24, 8:36 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell | 3 hr |
| Mar 24, 8:43 PM EDT | Areal Flood Advisory | RNK | Carroll, Patrick | 3 hr |
| Mar 24, 9:01 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 29 min |
| Mar 24, 9:15 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 45 min |
| Mar 24, 9:31 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Mar 24, 10:42 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 3 hr |
| Mar 25, 1:21 AM EDT | Areal Flood Warning | RNK | Campbell | 9 hr |
| Mar 25, 6:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Carroll and 12 more | 14 hr |
| Mar 25, 7:35 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| Mar 25, 7:44 AM EDT | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 12 hr |
| Mar 25, 7:44 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 46 hr |
| Mar 25, 11:09 AM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 111 min |
| Mar 25, 12:26 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 2 hr |
| Mar 25, 2:55 PM EDT | River Flood Warning | RNK | Buckingham, Fluvanna | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.